I would caution readers that potassium effects the heart. Too much potassium can cause the heart to stop or beat to fast. Also, potassium and salt are a delicate balanced system that is used to keep the body's cellular pressures balanced. Not enough potassium may cause water retention due to the unbalanced increase of sodium in the body.
If one is going to take an OTC potassium supplement, make sure never to go over the recommend allowance. However, the best place to get potassium is from one food sources which provide other nutrients that work with each other to the bodies benefit. Also, some high blood pressure medications are potassium sensitive.
As for high blood pressure...that is the pressure on the arterial walls. The arteries have lost their elasticity and the pressure can cause the arteries to pop, especially the delicate small sections in the brain. Most high blood pressure medication deplete potassium. Those finding they are in the hypertension group should read, read, read and not believe product propaganda of a product. Check out peer reviewed documents on subject matter.
Dehydration will occur even if one does not take potassium. Dehydration is a loss of water and electrolytes, the + (positive) and - (negative) balance of the cells. Potassium and sodium keep the pressure of the cellular walls balanced.
I have never run across anything documented that connects potassium and mucus together. Can you provide references to this statement?
Chemotherapy and Depleted Potassium
Why I take a potassium supplement: I was diagnosed with breast cancer in May of 2006. Because of the chemotherapy and lack of appetite my potassium dropped to a critical level of 2.7. As I got stronger and finished with the treatments my level has gone up to a 4.0. I also have high blood pressure, had to change this medication.
Hi Everyone, I've had the pleasure of suffering with gout for over 50 years. When I used to play rugby, after every game, both of my big toes felt like they were on fire. As you all have, I tried every remedy I could, trying to stay away from Allopurinol as much as possible. Finally, I came across a magic bullet - potassium supplements. I tend to be a bit of a carnivore so my diet lacks the proper levels of potassium. I was reading an article about arthritis (another legacy of 30 years of rugby) and they mentioned that low potassium levels contributed to the problem and in passing mentioned that potassium also appeared to dissolve Uric crystals. The next time I had an attack, I started taking potassium supplements and IT WORKED. Within a day, the pain was reduced to a dull roar and within 2 it was gone completely.What a relief! I can't recommend this approach enough. Good Luck. Stoney